Alert archive / Arkansas / Wind Advisories in 2010

Wind Advisory 5, NWS Memphis, TN

April 6, 201012 counties in Arkansas; 4 counties in Mississippi; Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this wind advisory at Apr 6, 2010, 3:30 AM CDT for 12 counties in Arkansas; 4 counties in Mississippi; Dunklin County, Pemiscot County, Missouri. It took effect at Apr 6, 2010, 11:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2010, 3:30 AM CDT (08:30 UTC)
In effect from
Apr 6, 2010, 11:00 AM CDT
Expired
Apr 6, 2010, 8:00 PM CDT
In force
9 hr
Issued by
NWS Memphis, TN

Counties Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, Quitman County, MS, Tallahatchie County, MS, Tunica County, MS

The radar

The Memphis radar (KNQA), 58 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 8.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2010-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2010-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1954 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

053 
WWUS74 KMEG 060830
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
330 AM CDT TUE APR 6 2010

...GUSTY WINDS EXPECTED OVER NORTHEAST ARKANSAS THIS AFTERNOON...

.WINDS WILL INCREASE OVER PARTS OF NORTHEAST ARKANSAS BY THIS
AFTERNOON. SUSTAINED WINDS OF 20 TO 30 MPH WILL BE POSSIBLE OVER
PARTS OF NORTHEAST ARKANSAS.

ARZ008-009-017-018-026-061630-
/O.NEW.KMEG.WI.Y.0005.100406T1600Z-100407T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO
330 AM CDT TUE APR 6 2010

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* WINDS: 20 TO 30 MPH WITH HIGHER GUSTS.

* TIMING: WINDS SHOULD INCREASE BY LATE THIS MORNING AND CONTINUE
  THROUGH THE AFTERNOON HOURS.

* IMPACTS: HIGH PROFILE VEHICLES MAY BE AFFECTED BY THE GUSTY
  WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
020 
WWUS74 KMEG 061428 AAA
NPWMEG

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
928 AM CDT TUE APR 6 2010

...STRONG WINDS WILL CONTINUE OVER THE MISSISSIPPI RIVER DELTA
THROUGH THIS AFTERNOON...

.SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH WILL PREVAIL
ACROSS THE MISSISSIPPI RIVER DELTA THROUGH THIS AFTERNOON. A FEW
GUSTS TO 40 MPH WILL BE POSSIBLE OVER NORTHEAST ARKANSAS AND THE
MISSOURI BOOTHEEL.

ARZ027-028-035-036-048-049-058-MOZ113-115-MSZ007-010-011-020-
062100-
/O.EXA.KMEG.WI.Y.0005.100406T1600Z-100407T0000Z/
POINSETT-MISSISSIPPI-CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-
DUNKLIN-PEMISCOT-TUNICA-COAHOMA-QUITMAN-TALLAHATCHIE-
INCLUDING THE CITIES OF...HARRISBURG...BLYTHEVILLE...WYNNE...
WEST MEMPHIS...FORREST CITY...HELENA...KENNETT...CARUTHERSVILLE...
TUNICA...CLARKSDALE
928 AM CDT TUE APR 6 2010

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* WINDS: 20 TO 30 MPH WITH HIGHER GUSTS.

* TIMING: THROUGH THIS AFTERNOON.

* IMPACTS: HIGH PROFILE VEHICLES MAY BE AFFECTED BY THE GUSTY 
  WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ARZ008-009-017-018-026-062100-
/O.CON.KMEG.WI.Y.0005.100406T1600Z-100407T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO
928 AM CDT TUE APR 6 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* WINDS: 20 TO 30 MPH WITH HIGHER GUSTS.

* TIMING: THROUGH THIS AFTERNOON.

* IMPACTS: HIGH PROFILE VEHICLES MAY BE AFFECTED BY THE GUSTY 
  WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

PWB
470 
WWUS74 KMEG 062055 AAB
NPWMEG

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
355 PM CDT TUE APR 6 2010

...STRONG WINDS WILL CONTINUE OVER NORTHEAST ARKANSAS AND THE
MISSOURI BOOTHEEL THROUGH LATE AFTERNOON...

.SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH WILL
PREVAIL ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL
THROUGH LATE AFTERNOON. BREEZY CONDITIONS ARE EXPECTED FURTHER
SOUTH THROUGH THE MISSISSIPPI RIVER DELTA... BUT THESE AREAS WILL
LIKELY SEE WIND SPEEDS BELOW ADVISORY CRITERIA. 

ARZ048-049-058-MSZ007-010-011-020-062200-
/O.CAN.KMEG.WI.Y.0005.000000T0000Z-100407T0000Z/
ST. FRANCIS-LEE AR-PHILLIPS-TUNICA-COAHOMA-QUITMAN-TALLAHATCHIE-
INCLUDING THE CITIES OF...FORREST CITY...HELENA...TUNICA...
CLARKSDALE
355 PM CDT TUE APR 6 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND
ADVISORY. 

BREEZY CONDITIONS ARE EXPECTED INTO THE EVENING...BUT WIND SPEEDS
WILL REMAIN BELOW ADVISORY CRITERIA.

$$

ARZ008-009-017-018-026>028-035-036-MOZ113-115-062300-
/O.EXT.KMEG.WI.Y.0005.000000T0000Z-100406T2300Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...KENNETT...
CARUTHERSVILLE
355 PM CDT TUE APR 6 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

* WINDS: 20 TO 30 MPH WITH HIGHER GUSTS.

* TIMING: THROUGH THIS AFTERNOON.

* IMPACTS: HIGH PROFILE VEHICLES MAY BE AFFECTED BY THE GUSTY 
  WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

PWB
548 
WWUS74 KMEG 062258
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
558 PM CDT TUE APR 6 2010

...STRONG WINDS CONTINUE OVER NORTHEAST ARKANSAS AND THE MISSOURI
BOOTHEEL...

.SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL PREVAIL
ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL THROUGH EARLY
THIS EVENING. WINDS WILL SLOWLY DIMINISH AFTER SUNSET.

ARZ008-009-017-018-026>028-035-036-MOZ113-115-070100-
/O.EXT.KMEG.WI.Y.0005.000000T0000Z-100407T0100Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...KENNETT...
CARUTHERSVILLE
558 PM CDT TUE APR 6 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* WINDS: 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING: THROUGH EARLY THIS EVENING.

* IMPACTS: HIGH PROFILE VEHICLES MAY BE AFFECTED BY THE GUSTY 
  WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JLH
073 
WWUS74 KMEG 070102
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
802 PM CDT TUE APR 6 2010

...WINDS WILL CONTINUE TO DIMINISH THROUGH THE REMAINDER OF THE
EVENING OVER NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL...

ARZ008-009-017-018-026>028-035-036-MOZ113-115-070215-
/O.EXP.KMEG.WI.Y.0005.000000T0000Z-100407T0100Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...KENNETT...
CARUTHERSVILLE
802 PM CDT TUE APR 6 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

SOUTHERLY WINDS HAVE FALLEN BELOW ADVISORY CRITERIA BUT WILL
REMAIN BETWEEN 10 AND 20 MPH...WITH HIGHER GUSTS OVERNIGHT.

$$

JLH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 6, 2:56 AM CDT, 34 minutes earlier.

Area forecast discussion, Apr 6, 2:56 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
256 AM CDT TUE APR 6 2010

.DISCUSSION...

SKIES ARE CLEAR ACROSS THE FORECAST AREA EARLY THIS MORNING. SOUTH
WINDS CURRENTLY RUNNING AT 10 TO 15 MPH WITH SOME HIGHER GUSTS ARE
KEEPING TEMPERATURES UNSEASONABLY WARM WITH READINGS RANGING FROM
THE LOWER 60S TO LOWER 70S. WINDS WILL INCREASE SOME OVER PARTS OF
NORTHEAST ARKANSAS THIS AFTERNOON AND A WIND ADVISORY WILL BE IN
EFFECT FROM 11 AM TO 7 PM. OTHERWISE...HIGH PRESSURE REMAIN IN
PLACE OVER THE SOUTHEAST U.S. WHICH WILL KEEP THINGS DRY TODAY AND
TONIGHT WITH MOST LOCATIONS IN THE FORECAST AREA REACHING 80
DEGREES THIS AFTERNOON. COLD FRONT WILL BEGIN TO APPROACH THE
REGION TONIGHT BRINGING AN INCREASE IN CLOUDS LATE TONIGHT.

AS COLD FRONT MOVES INTO WESTERN ARKANSAS ON WEDNESDAY...SHOWERS
AND THUNDERSTORMS WILL BEGIN TO MOVE INTO THE FORECAST AREA. THERE
IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE ENTIRE FORECAST AREA
FOR WEDNESDAY AND WEDNESDAY NIGHT. THE MAIN THREAT WITH THESE
STORMS WILL BE LARGE HAIL AND DAMAGING WINDS WITH ISOLATED
TORNADOES POSSIBLE. THE COLD FRONT WILL MOVE THROUGH THE FORECAST
AREA WEDNESDAY NIGHT WITH SOME RAIN POSSIBLE BEHIND THE COLD FRONT
THURSDAY MORNING.

MUCH COOLER AIR WILL MOVE INTO THE REGION BEHIND THE FRONT ON
THURSDAY WITH AFTERNOON TEMPERATURES ONLY IN THE 60S. HIGH
PRESSURE BUILDS INTO THE REGION BY THURSDAY NIGHT KEEPING THINGS
DRY AND COOLER. THE SURFACE HIGH WILL MOVE OVER THE REGION ON
FRIDAY GIVING US ANOTHER DRY AND COOLER DAY. THE HIGH MOVES EAST
OF THE REGION ON SATURDAY BRINGING A RETURN OF SOUTH WINDS AND
WARMER AIR.

THE HIGH THEN BECOMES ANCHORED OVER THE SOUTHEAST U.S. BY SUNDAY AND
TEMPERATURES REMAIN WARM FOR SUNDAY AND MONDAY.

ARS

&&

AVIATION...

06Z TAF CYCLE

VFR CONDITIONS WILL CONTINUE THROUGH THE PERIOD. STRONG SURFACE
PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE SOUTHEASTERN
UNITED STATES AND LOW PRESSURE OVER THE PLAINS WILL CONTINUE.
SOUTH WINDS TONIGHT 9-12 KTS AT KMEM...KMKL...AND KJBR AND 5 KTS AT
KTUP. ALSO OCCASIONAL WIND GUSTS TO AROUND 18 KTS AT KJBR AND KMEM
OVERNIGHT. WINDS INCREASING ACROSS THE REGION AFTER SUNRISE TUESDAY
WITH SUSTAINED SOUTH WINDS 15-20 KTS AND GUSTS 22-30 KTS...DECREASING
SOME AFTER SUNSET TUESDAY.

JCL

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  81  64  73  52 /   0  10  80  80
MKL  83  63  73  51 /   0  10  70  80
JBR  81  61  71  48 /   0  20  80  60
TUP  83  61  77  55 /   0   0  40  90

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR CLAY-CRAIGHEAD-GREENE-LAWRENCE-RANDOLPH.

MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 6, 3:30 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
330 AM CDT TUE APR 6 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-071030-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
330 AM CDT TUE APR 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS OVER 35 MPH ARE POSSIBLE
TODAY OVER PORTIONS OF NORTHEAST ARKANSAS AND A WIND ADVISORY IS
IN EFFECT MAINLY THIS AFTERNOON FOR THESE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK OF SEVERE WEATHER WEDNESDAY AFTERNOON AND
EVENING ACROSS THE ENTIRE MID-SOUTH. THE MAIN THREATS WILL BE
LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED WEDNESDAY AFTERNOON AND
EVENING.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 3:27 PM CDTRiver Flood AdvisoryMEGMississippi3 days

Nearby

Wind Advisories in Arkansas, 2010Wind Advisories in Mississippi, 2010Wind Advisories in Missouri, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.